Forum

Amitrip

I have started to take amitriptilyene for 1 month and i feel a bit down. I feel i am the size of the house, although my husband says not. Is this a common side effect?

Hi yeh amitriptyline can cause weight gain. But it is a good nerve pain med, I reckon.

If you`re not happy on it, see if you can try something else.

pollx

Ask for duloxetine instead. Amitriptyline just makes you want to eat and eat.

I’ve been on it for a few weeks, only 10mg but I have asked to be taken off it as I can’t stop eating and it’s totally working against me. I can’t afford to gain any more weight, I’m already huge!

I’m on Amitriptyline. And yes, I could do with losing some weight, but I don’t think I can blame the drugs for my being a tad overweight. I started on 10mg, then gradually increased it. I’m now on about 40mg, taken in the late afternoon and evening.

I don’t necessarily think that it always makes you put on weight, I think most of the weight I’ve put on in the last 5 years or so has more to do with lack of movement (aka worsening disability) coupled with a chocolate habit that I’ve now broken, a bit too late for the sake of my butt.

Sue